Alert archive / Wisconsin / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill warning at Jan 30, 2008, 2:34 AM CST for 22 counties in Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 2:34 AM CST (08:34 UTC)
- Expired
- Jan 30, 2008, 11:58 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 300834 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 234 AM CST WED JAN 30 2008 ...DANGEROUSLY COLD WIND CHILLS EXPECTED THROUGH MIDDAY ... .SUB ZERO TEMPERATURES AND WEST WINDS OF 15 TO 30 MPH WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WINDS WILL GUST TO OVER 40 MPH NEAR THE LAKE AND BAY. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301645- /O.CAN.KGRB.WS.W.0002.000000T0000Z-080130T1400Z/ /O.NEW.KGRB.WC.W.0001.080130T0834Z-080130T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 234 AM CST WED JAN 30 2008 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELED. SUB ZERO TEMPERATURES AND WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WIND CHILLS WILL STRUGGLE TO REACH 25 BELOW LATE IN THE DAY. ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 TO 15 MINUTES UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWUS43 KGRB 301104 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 504 AM CST WED JAN 30 2008 ...DANGEROUSLY COLD WIND CHILLS EXPECTED THROUGH MIDDAY ... .SUB ZERO TEMPERATURES AND WEST WINDS OF 15 TO 30 MPH WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WINDS WILL GUST TO OVER 40 MPH NEAR THE LAKE AND BAY. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301800- /O.CON.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 504 AM CST WED JAN 30 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. SUB ZERO TEMPERATURES AND WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILLS OF 35 TO 45 BELOW ZERO THROUGH THE MIDDAY HOURS. WIND CHILLS WILL STRUGGLE TO REACH 25 BELOW LATE IN THE DAY. ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 TO 15 MINUTES UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. IF YOU HAVE CAR TROUBLE...STAY IN YOUR CAR AND WAIT FOR HELP. YOUR VEHICLE OFFERS PROTECTION FROM THE EFFECTS OF THE WIND. CARRY A PORTABLE PHONE IF YOU HAVE ONE. IF YOU LOSE HEAT IN YOUR HOME...NEVER USE CHARCOAL GRILLS OR OTHER HEATING SOURCES THAT ARE NOT VENTED TO THE OUTSIDE. CARBON MONOXIDE POISONING CAN RESULT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS43 KGRB 301758 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING... .WEST WINDS OF 15 TO 30 MPH AND TEMPERATURES AT OR BELOW ZERO WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EVENING HOURS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS AFTERNOON AND EVENING. EVEN THOUGH WINDS WILL DROP TO BELOW WIND CHILL ADVISORY CRITERIA THIS EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25 DEGREES BELOW ZERO THROUGH THE NIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310200- /O.CAN.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/ /O.NEW.KGRB.WC.Y.0002.080130T1758Z-080131T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1158 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. TEMPERATURES HOVERING AROUND ZERO OR BELOW AND WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 29, 9:48 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 29, 9:48 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CST TUE JAN 29 2008 .UPDATE...REMAINING BANDS/POCKETS OF SN NOW CONSOLIDATING OVER ERN WI AS THE MAIN UPR DYNAMICS EJECT NEWD TOWARD LAKE MICHIGAN. THAT SHOULD LEAD TO ONE LAST PRETTY GOOD PERIOD OF SNOW IN ERN WI. SNOW NOW STARTING TO SHUT DOWN ACRS THE FAR WEST...AND THAT TREND WL SWEEP E ONCE THE UPR SYSTEM LIFTS THROUGH. CALLS AROUND THE AREA SUGGEST GENERAL 3-6 INCH TOTALS WILL HOLD. WL DO ANOTHER FCST UPDATE ARND 1100 PM TO FRESHEN THE FCST WORDING. MINS AND WIND CHILLS IN GOING FCST FOR LATE TNGT LOOK RIGHT ON TRACK. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 828 PM CST TUE JAN 29 2008... UPDATE...RADAR RETURNS INCRG AGAIN OVER E-C WI. THE AREA WL BE AT LEAST CLIPPED BY THE WRN EDGE OF THE FORCING WITH STG SHRTWV LIFTG NNEWD FM IL. FRONTOGENETIC FORCING ALSO EDGING EWD INTO THAT AREA. STILL THINK THE 3-6 INCH STORM TOTALS LOOK GOOD...BUT RECENTLY UPDATED ZFP TO JUST HAVE ADDITIONAL ACCUMULATIONS SINCE FOR WRN AREAS THE STORM GOES BACK TO MID-DAY. AT THIS POINT...DO NOT PLAN TO CHANGE HEADLINES ON THIS SHIFT. HOWEVER...RECENTLY UPDATED WSW SETS THE STAGE FOR A CHG FM WINTER STORM WARNING TO WIND CHILL WARNING/ADVISORY. THAT WL PROBABLY OCCUR WITH THE 4 AM ISSUANCE...AND WOULD THINK WE WOULD NEED TO EXTEND THE WIND CHILL HEADLINES THROUGH NOON. JUST FINISHED AN UPDATE CYCLE...WITH ALL NEW PRODUCTS ALREADY SHIPPED OUT. SKOWRONSKI DISCUSSION ISSUED AT 658 PM CST TUE JAN 29 2008... UPDATE...WINTER STORM IN FULL SWING ACRS THE FCST AREA. HIGHEST RADAR RETURNS NOW NE OF GRB AND SHIFTG TO THE NE. ANOTHER N/S BAND OF SNOW IN ZONE OF STG MID-LVL FRONTOGENETIC FORCING WAS EDGING INTO THE WRN PART OF THE FCST AREA. KEY THING TO WATCH RIGHT NOW IS TO WHAT EXTENT RETURNS FILL BACK IN ACRS THE SRN PART OF THE FCST AREA...IN THE WAKE OF THE BATCH OF SNOW HEADING OFF INTO UPPER MICHIGAN. THE RUC SHOWED SIG QG FORCING CONTG IN THIS REGION THROUGH 03Z...AND THE LATEST WV STLT IMAGERY GAVE SOME INDICATION OF REDEVELOPMENT OVER SRN WI AHEAD OF THE MAIN SHRTWV SWINGING ARND THE BASE OF THE UPR TROF. ON THE OTHER HAND...RADAR SHOWED THE BEST NEW RETURNS OVER NE IL...AND THOSE APPEAR MOST LIKELY TO BRUSH BY TO THE E OF THE AREA. WL WATCH TO SEE WHAT HAPPENS THE NEXT COUPLE HRS. CURRENT FCST IS FOR TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ACRS THE AREA. THAT INCLUDES WHAT FELL DURING THE DAY ACRS THE WEST. FEELING RIGHT NOW IS THAT WE ARE PROBABLY GOING TO BE OKAY WITH THOSE TOTALS. REGARDLESS OF THE AMNT OF ADDITION SNOW...IT IS A DOWNRIGHT NASTY EVENING ACRS THE AREA. THE SLEET THAT FELL IN ERN WI GOT PACKED DOWN AND FROZE ON MANY ROADWAYS. WITH SIG SNOW AND NOW WIDESPREAD BLOWING AND DRIFTING IT IS A VERY SLOW GO ON THE ROADS THIS EVENING. PLAN HERE IS TO KEEP THE WINTER STORM WARNING GOING UNTIL THE SNOW AND BLOWING AND DRIFTING SNOW REALLY WIND DOWN. AT THAT TIME WE WILL REPLACE THE WINTER STORM WARNING WITH EITHER A WIND CHILL ADVISORY OR A WIND CHILL WARNING AS APPROPRIATE. THAT MAY NOT HAPPEN UNTIL EARLY TOMORROW MORNING. SKOWRONSKI DISCUSSION ISSUED AT 334 PM CST TUE JAN 29 2008... SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY. A LOW PRESSURE SYSTEM WAS IN NORTHEAST ILLINOIS AT 20Z AS IT CONTINUED TO MOVE NORTH ALONG AN ARCTIC FRONT. THE FRONT EXITED THE CWA EARLY THIS AFTERNOON...CAUSING TEMPERATURES TO PLUNGE RAPIDLY. MORNING TEMPERATURES IN THE 30S HAD ALREADY FALLEN INTO THE TEENS IN THE NORTHWEST PART OF THE CWA BY 20Z. FREEZING RAIN AND/OR SLEET CHANGED TO SNOW OVER MOST OF EASTERN WISCONSIN BY 21Z. RADAR MOSAIC SHOWED SNOW BECOMING MORE WIDESPREAD ACROSS THE CWA DURING THE AFTERNOON. SNOW WAS HEAVIER IN THE WESTERN CWA WHERE VISIBILITIES WERE LESS THAN A MILE MUCH OF THE AFTERNOON. THE SNOW STARTED DURING THE LATE MORNING IN CENTRAL WISCONSIN AND WINDS WERE STARTING TO INCREASE IN THAT AREA LATE THIS AFTERNOON. WINDS ARE GOING TO CONTINUE TO INCREASE THIS EVENING AND TONIGHT CAUSING PERIODS OF NEAR-BLIZZARD CONDITIONS. MODELS HAVE NOT DONE WELL WITH THIS SYSTEM BUT AN THE RUC WAS LOOSELY FOLLOWED FOR THE EARLY PART OF THE NIGHT. THEN ATTEMPTED MOSTLY WENT WITH THE COLDEST GUIDANCE NUMBERS AND ATTEMPTED TO MESH WITH ADJACENT FORECASTS. LOOKS LIKE SNOW WILL CONTINUE ACROSS THE AREA THIS EVENING...WITH SOME SNOW STILL POSSIBLE IN DOOR COUNTY UNTIL SHORTLY AFTER MIDNIGHT. KEPT CURRENT WINTER STORM WARNING TO AVOID MAKING THINGS MORE COMPLICATED...BUT IT WILL LIKELY NEED TO BE CANCELED EARLY...ONCE THE SNOW WINDS DOWN...AND REPLACED WITH A WIND CHILL ADVISORY OR WARNING AS COLD TEMPERATURES AND INCREASING WINDS RESULT IN BITTER COLD WIND CHILL READINGS. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. OVERALL LITTLE CHANGES DURING THIS PERIOD. WEAK WAA ALONG THE WEST TO EAST BAROCLINIC ZONE OVER WI MAY GENERATE SOME LIGHT PCPN OVER MAINLY THE SOUTH HALF OF THE FORECAST AREA WED NIGHT INTO THURSDAY. MDM RANGE MODELS CONTINUE TO TRACK THE NEXT SYSTEM SOUTH OF THE STATE TOWARD FRIDAY...PERHAPS JUST BRUSHING THE SOUTH HALF WITH MINOR ACCUM. EAST FETCH AND MARGINAL DELTA T/S CONTINUE TO SUPPORT SOME SNOW SHOWER ACTIVITY ALONG LAKE MICHIGAN SO WILL CONTINUE TO PLACE HIGHER POPS THERE. FOR THE WEEKEND...MDM RANGE MODELS HAVE BEEN CONSISTENT WITH A WEAK SHORT WAVE TO TRACK OVER THE GREAT LAKES REGION. MOISTURE APPEARS MARGINAL SO WILL KEEP LOW END POPS GOING. NEXT WEEK MONDAY INTO TUESDAY SYSTEM NOW TRENDING COLDER...BUT STILL HAS SOME POTENTIAL OF A MIX FOR AT LEAST THE SOUTHEAST HALF OF THE FORECAST AREA. LATEST RUNS INDICATE THE SYSTEM WILL TRACKING TO LOWER MICHIGAN MONDAY INTO MONDAY NIGHT. WILL LINGER SNOW SHOWERS INTO TUESDAY AS THE PROGGED UPPER TROF STILL ROTATING THROUGH. AVIATION...MVFR/IFR CIGS EXPECTED ALONG WITH LIFR/VLIFR VSBYS DURING THE LATE AFTERNOON AND EVENING DUE TO SNOW. VSBYS AND CIGS SHOULD IMPROVE AS SNOW ENDS AT MOST LOCATIONS BY MIDNIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 8 AM WEDNESDAY WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074- &&
Hazardous weather outlook, Jan 29, 8:30 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CST TUE JAN 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 830 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW...WIND...AND PLUMMETING TEMPERATURES WILL GENERATE VERY HAZARDOUS CONDITIONS ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY DANGEROUS WIND CHILLS OF 35 TO 45 BELOW ZERO ARE EXPECTED EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-301200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 830 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A GALE WARNING REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. JS
In the hours before
Local storm report, Jan 29, 9:39 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM SNOW ALGOMA 44.61N 87.43W
01/29/2008 M3.0 INCH KEWAUNEE WI TRAINED SPOTTER
&&Local storm report, Jan 29, 9:40 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW STEVENS POINT 44.51N 89.56W
01/29/2008 E3.0 INCH PORTAGE WI LAW ENFORCEMENT
CONSIDERABLE BLOWING AND DRIFTING
&&Local storm report, Jan 29, 9:57 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
957 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM SNOW MARINETTE 45.09N 87.61W
01/29/2008 E2.5 INCH MARINETTE WI TRAINED SPOTTER
0956 PM SNOW SUAMICO 44.63N 88.05W
01/29/2008 E2.5 INCH BROWN WI TRAINED SPOTTER
&&Special weather statement, Jan 29, 10:10 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1010 PM CST TUE JAN 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300545- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1010 PM CST TUE JAN 29 2008 ...DANGEROUS WINTER WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY MORNING... A STRONG STORM SYSTEM OVER NORTHERN LOWER MICHIGAN WILL ACCELERATE INTO CANADA THIS EVENING. BITTERLY COLD AIR SURGING INTO WISCONSIN IN THE WAKE OF THE DEPARTING STORM WILL COMBINE WITH PERIODS OF SNOW TO PRODUCE VERY HAZARDOUS TRAVEL CONDITIONS ACROSS THE AREA. IF YOU MUST TRAVEL TONIGHT...BE PREPARED TO ENCOUNTER SNOW OR ICE COVERED ROADWAYS AND NEAR ZERO VISIBILITIES. BE SURE TO CARRY A WINTER STORM SURVIVAL KIT IN YOUR CAR. THE KIT SHOULD INCLUDE BLANKETS...FOOD AND WATER...AND A FLASHLIGHT. AT 1000 PM...A BAND OF HEAVY SNOW WAS DEVELOPING OVER EASTERN WISCONSIN. THE BAND WILL SHIFT ACROSS THE FAR EAST DURING THE LATE EVENING. ANOTHER INCH OR TWO OF SNOW SHOULD FALL IN AREAS EAST OF A LINE FROM IRON MOUNTAIN...TO SHAWANO...TO OSHKOSH BETWEEN 1000 PM AND MIDNIGHT. LIGHT TO OCCASIONALLY MODERATE SNOW WAS FALLING ACROSS THE REST OF THE AREA. THE BACK EDGE OF THE SNOW HAD EDGED INTO CENTRAL AND NORTH-CENTRAL WISCONSIN. THE ACCUMULATING SNOW SHOULD END IN THE WAUSAU AND RHINELANDER AREAS BY MIDNIGHT. SNOW WILL DIMINISH ACROSS THE REST OF THE AREA FAIRLY QUICKLY AFTER MIDNIGHT...THOUGH IT WILL PROBABLY PERSIST IN DOOR COUNTY UNTIL AROUND 300 AM. EVEN AFTER THE SNOW DIMINISHES...STRONG WINDS WILL CONTINUE TO GENERATE WIDESPREAD BLOWING AND DRIFTING THROUGHOUT THE NIGHT. BY LATE TONIGHT...THE MAIN DANGER FROM THE STORM WILL SWITCH FROM SNOW AND BLOWING SNOW TO BITTERLY COLD TEMPERATURES. WIND CHILLS TO 45 BELOW ZERO ARE EXPECTED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN BY MORNING...WITH WIND CHILLS TO 35 BELOW ZERO ACROSS THE EAST. WHEN THE WIND CHILL GETS THAT LOW...EXPOSED SKIN CAN FREEZE IN 10 TO 15 MINUTES. BE SURE TO DRESS APPROPRIATELY IF YOU MUST BE OUTDOORS LATE TONIGHT OR EARLY WEDNESDAY MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA TONIGHT AND EARLY WEDNESDAY. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jan 29, 10:29 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM SNOW ELCHO 45.43N 89.18W
01/29/2008 E4.9 INCH LANGLADE WI TRAINED SPOTTER
&&Special weather statement, Jan 29, 11:40 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1140 PM CST TUE JAN 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 1140 PM CST TUE JAN 29 2008 ...DANGEROUS WINTER WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY MORNING... A STRONG STORM SYSTEM OVER NORTHERN LOWER MICHIGAN WILL ACCELERATE INTO CANADA OVERNIGHT. BITTERLY COLD AIR SURGING INTO WISCONSIN IN THE WAKE OF THE DEPARTING STORM WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW. THAT WILL LEAD TO DANGEROUS TRAVEL CONDITIONS EVEN THOUGH THE SNOW WILL RAPIDLY DIMINISH FROM WEST TO EAST DURING THE REST OF THE NIGHT. IF YOU MUST TRAVEL TONIGHT...BE PREPARED TO ENCOUNTER SNOW OR ICE COVERED ROADWAYS AND NEAR ZERO VISIBILITIES. BE SURE TO CARRY A WINTER STORM SURVIVAL KIT IN YOUR CAR. THE KIT SHOULD INCLUDE BLANKETS...FOOD AND WATER...AND A FLASHLIGHT. BY LATE TONIGHT...THE MAIN DANGER FROM THE STORM WILL SWITCH FROM SNOW AND BLOWING SNOW TO BITTERLY COLD TEMPERATURES. WIND CHILLS TO 45 BELOW ZERO ARE EXPECTED ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN BY MORNING...WITH WIND CHILLS TO 35 BELOW ZERO ACROSS THE EAST. WHEN THE WIND CHILL GETS THAT LOW...EXPOSED SKIN CAN FREEZE IN 10 TO 15 MINUTES. BE SURE TO DRESS APPROPRIATELY IF YOU MUST BE OUTDOORS LATE TONIGHT OR EARLY WEDNESDAY MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA TONIGHT AND EARLY WEDNESDAY. THE WINTER STORM WARNING WILL LIKELY BE CHANGED TO A WIND CHILL WARNING OR WIND CHILL ADVISORY ONCE THE BLOWING AND DRIFTING SNOW STARTS TO SUBSIDE. THE WIND CHILL WARNING OR ADVISORY WILL LIKELY RUN WELL INTO THE DAY WEDNESDAY. SKOWRONSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:58 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 9 hr |
Nearby
Wind Chill Warnings in Wisconsin, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.